High blood sugar

Cheryl746
By Cheryl746 Latest Reply 2008-05-24 08:13:38 -0500
Started 2008-05-17 22:22:46 -0500

My blood sugar tests high (over 200) in the morning. As the day goes on his goes down. I'm taking Januvia and Glipizide. I watch what I eat, exercise, and drink plenty of water. Would anyone know what causes this?
Thanks,
Cheryl


7 replies

Dancehawk
Dancehawk 2008-05-24 08:13:38 -0500 Report

Hi hun I had the same thing till I started scrutinizing everything food wise, I found out the salad I was eating was treated with a type of frutous to help the carrots stay sweet and freash looking.
Is there anything your eating or drinking thats the same? and how late is your last meal? plus protien seems to help lower sugar when it is high, My doctor has me eat cottage cheese before bed to carry me through the night.
I also ordered extend bars there great they keep your sugar balanced for 9 hours, without extra calories.
Let us know your meal plan maybe we can trouble shoot together,

hugs
Dance

tmana
tmana 2008-05-24 04:52:27 -0500 Report

You may need to reassess the times of day you take your diabetes medications. Do you take both of them once a day, in the morning? Then they are working on what you are eating for breakfast and during the day, and may be less active at night, when you are digesting dinner.

Do you take one or both with dinner, but eat a small dinner? That could cause an effect like "dawn phenomenon", a rebound high from an overnight low.

If you have been keeping a log of both diet and medications, you may be able to check the times of meals and meds, and the contents of the meals, to determine what might be driving those readings.

Ginetteb
Ginetteb 2008-05-24 04:06:23 -0500 Report

I find that if I eat rice at night, instead of potatoes, my sugar is nice and low in the morning. I also take Glipizide, one tablet in the AM and one at night. Along with my insulin in the morning, the combination is great.

I know that rice is a carbohydrate and doesn't make sense that my sugar should be low in the morning, but it just works.

Diana.morgan
Diana.morgan 2008-05-23 13:26:05 -0500 Report

Read the carbohydrates in the label on the back of the package of what you prepare and eat. If it's over 19 for a single product or a total of 19 for a meal that you prepare then you're sugar is going to be high in a couple of hours.It's better to eat 6 small meals than to eat 2huge meals in a day because after about 4 hours your sugar is going to start dropping.

azmisty
azmisty 2008-05-18 18:05:04 -0500 Report

Hi Cheryl:

Yes, it does sound like you are experiencing what is known as dawn phenomenon (not sure of spelling either). Try to Google this and you should find a complete explanation of it. And, I would definitely tell your Dr. about it…I am sure that your treatment can be tweaked so that you can solve this. Best of luck…

Misty

Bug - 14465
Bug - 14465 2008-05-18 03:01:12 -0500 Report

Cheryl,
Try checking your sugar around 2 a.m.(I know it's a pain), if it is good or low you may be having your sugar drop suddenly during the night and your body compensates by raising it rather than allowing it to go too low. I have experienced this many times. Also, you may want to search and read about the Dawn Phanominom(wish I could spell it!)
Bug

jupton1
jupton1 2008-05-18 00:36:02 -0500 Report

If your sugar is over 200 in the mourning & You check it before you eat,it sounds like maby You should have Your Dr check Your dose of meds…